Can ANYBODY help me?? Am I the only person who has been taking Ativan for 18 years? I take 3mg per day. I have been on Suboxone for 6 months also. From every person/doctor, I have heard NOT to stop the Ativan abruptly because it is dangerous. Well, they also say its dangerous to take them together. Now I am being told by a new doc to stop the Ativan immediately for him to continue to prescribe the suboxone. I am scared to death. Not only do I pretty much not know who I am without the Ativan, I am worried of the dangers and withdrawals. Mainly I am asking How Long I will suffer the withdrawals from that?
15 Feb 2012
I am so sorry to hear this But I am in the same boat.This is why I am up so late,Can not sleep.I have talked to Dr about this And it can take 6-8 months Before your body adjusts to not having these meds.I can't beleave that the Dr did not taper you down first.Your body can have SEVERE reactions by quitting cold turkey.Be sure and watch for sighns of withdrawl And if you get them Call the Dr asap.Does the suboxone help at all?There are meds they can give you if you are having withdrawls.It is hard to get off of these meds as they are one of the most addictave.There are vitamins that can have a calming effect such as kava kava.But ge sure and discuss this with your Dr before you take any herbal meds,As they can have side efficts with other meds
15 Feb 2012
I am really upset to hear this. Your doctor telling you to just stop taking Ativan like that is absolutely wrong. No one should do that to you. I was in the hospital back in '06 and was given Ativan around the clock for about 3 months because I was scared to death of not knowing what was really going on with me. Anyway when I was discharged from the hospital I wasn't prescribed Ativan and wasn't warned about withdraws. It was a horrifying experience. I had to return to the ER on several occasions because I was freaking out. My body was reacting and not in a good way. Once I was given something to calm me down I was ok for awhile, but it continued to happen for weeks until I was hospitalized again for something else. I didn't understand until years later what was happening to me. I would never ever encourage someone to stop taking Ativan suddenly, esp if they've been on it for as long as you have.
I truly hope & pray that you do not have to go through this. For any doctor to put you through something like that means they do not know a thing about withdraws and should not be prescribing medicine!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have struggled with depression and anxiety which turned itself and manifested into physical chronic pain and fatigue. The withdrawals, I had ...
1 answer • 4 Jul 2009
... down to skipping days and have recently stopped. I thought I was ok until the 2nd day when the withdrawals really kicked in. I did everything the ...
4 answers • 25 Oct 2010
I switched from methadone to suboxone, we waited 3 days but still threw me into the worst withdrawals. I have kept taking subs no for about 3 weeks ...
2 answers • 10 Sep 2011
If so how long after taking it will your withdrawals go away?
4 answers • 29 Dec 2011
I've been taking 10 mg of lexapro and 1 mg of ativan(twice a day) for 4 months and I just ran out of the lexapro 3 days ago. For the record, ...
1 answer • 17 Oct 2015